MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. MEGASOFT; MEGA SOFT

MEGADYNE MEDICAL PRODUCTS, INC. MEGASOFT; MEGA SOFT
Model Number 0830
Medical Device Problem Codes Arcing of Electrodes (2289); Material Integrity Problem (2978); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).As the device was not returned, an analysis investigation could not be performed.A conclusion could not be reached as to what may have caused or contributed to the event.The lot/batch/serial number was not provided; therefore, a manufacturing record evaluation could not be performed.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that, during an unknown procedure, the output power of the electric knife was weak, and increased the output level.Then the cord of the device got on fire and the tip of the return electrode melted.Another device was used to complete the case.There were no adverse consequences for the patient.No further information is available.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 3/19/2021.The product was returned to ethicon endo surgery for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the 0830 device was returned with burn marks at the connector area.In addition, the pigtail was attached to m2k07.Upon visual inspection to the pigtail it was observed that the internal wires of the cable were charred and burnt and was separated from the cable connector, which was also burnt, and charring observed.It should be noted that product failure is multifactorial.The most likely cause of the event is ignition occurred from the damaged pigtail cable and spread to the drape and left black charring stains on the corner of the pad.Also, the cable and pad should be inspected prior to use for damage.Defects or misapplication should be checked prior to increasing power output.Please reference the instruction for use for more information.As part of ethicon endo surgery¿s quality process all devices are manufactured, inspected, and released to approved specifications.The serial number provided is (b)(6).The pad is expired as of 2020-06.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance were identified.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 3/11/2021.Photo analysis: the pad was not returned for evaluation and the serial number information was not provided.However, a photo was provided.During review of the photo, it indicates the ignition appeared to start near the distal end of the m2k-07.The internal wires of the cable were charred and burnt and were separated from the cable connector, which was also burnt, and the charring observed.The most likely cause of the event is ignition occurred from the damaged m2k-07 cable and spread to the drape and left black charring stains on the corner of the pad.Also, the cable and pad should be inspected prior to use for damage.Defects or misapplications should be checked prior to increasing power output.Additional information provided: the procedure was an orthopedics surgery.

Brand Name
MEGASOFT
Common Device Name
MEGA SOFT
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
11506 south state street
draper UT 84020
MDR Report Key11108426
Report Number1721194-2021-00001
Device Sequence Number19844086
Product Code GEI
UDI-Device Identifier10614559101797
UDI-Public10614559101797
Combination Product (Y/N)N
PMA/510(K) Number
K021077
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2020
Device Model Number0830
Device Catalogue Number0830
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2021
Initial Date Received by Manufacturer 12/10/2020
Supplement Date Received by Manufacturer02/19/2021
03/17/2021
Initial Report FDA Received Date01/04/2021
Supplement Report FDA Received Date03/11/2021
03/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1